MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 109200
Medical Device Problem Codes Use of Device Problem (1670); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the new power module battery was not working.The battery was disconnected for 10+ minutes and reconnected, a system test was attempted, however the red battery and yellow wrench alarms still showed.The power module backup battery was exchanged.It was additionally reported that the patient's spouse exchanged their system controller due to an alarm.It was unclear what the alarm was as they immediately panicked and switched out the system controller without calling the clinic.The patient's spouse was unable to fully connect the driveline to the backup system controller as they could not get it to lock.The patient became unresponsive and went into cardiac arrest due to the pump being off due to the driveline being unable to be reconnected to the system controller.It was noted that over the phone the clinic was able to walk the spouse through the steps to resolve the issue.Upon arrival to the emergency department, it was reading "replace system monitor" and it was exchanged.Through further investigation it was found that the patient was still on their original system controller.It was assumed that the alarm at home may have been a replace system controller alarm.Log files were submitted for review and captured a controller internal fault event on (b)(6) 2024 at 23:25:57.The driveline was disconnected at 23:29:32 and reconnected at 23:39:39 with the pump returning to set speed.The pump operated at set speed until (b)(6) 2024 at 1:12:59 when the driveline was disconnected.It was noted on 27june2024 that the patient was doing well now and was discharged home with no notable deficits/issues.Related manufacturer reference number: (b)(4) (pump) related manufacturer reference number: (b)(4) (primary system controller) related manufacturer reference number: (b)(4) (system controller attempted to be connected).
 
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was additionally reported that the serial number of the power module was unknown as the clinic had received 5 new power modules and it was unknown which power module the patient was connected to.It was noted that all of the power modules now had working batteries.
 
Additional Manufacturer Narrative
Section d: product information corrected.The power module backup battery malfunction was determined to be unrelated to this event and was not involved with this patient.The reported event of the power module battery not working, and investigation will be captured under mfr # 2916596-2024-06605.

Brand Name
HEARTMATE® SEALED LEAD ACID BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19755671
Report Number2916596-2024-04326
Device Sequence Number8875022
Product Code DSQ
UDI-Device Identifier00813024012566
UDI-Public(01)00813024012566(17)260131
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number109200
Device Catalogue Number109200
Device Lot NumberGX047
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer08/16/2024
09/26/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date09/02/2024
10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight76 KG